Alert archive / New Jersey / Special Marine Warnings in 2018
Special Marine Warning 45, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Jun 5, 2018, 5:27 PM EDT. It was in force for 93 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2018, 5:27 PM EDT (21:27 UTC)
- Expired
- Jun 5, 2018, 7:00 PM EDT
- In force
- 93 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Philadelphia radar (KDIX), 77 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 6:00 PM EDT | NON-TSTM WND GST 43 | Tuckerton, NJ | |
| Jun 5, 6:07 PM EDT | MARINE TSTM WIND 48 | Rutgers, NJ | |
| Jun 5, 6:07 PM EDT | MARINE TSTM WIND 49 | Little Sheepshead Creek, NJ | |
| Jun 5, 6:07 PM EDT | NON-TSTM WND GST 48 | Tuckerton, NJ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1661 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
668
WHUS51 KPHI 052127
SMWPHI
ANZ431-451>453-471>473-052300-
/O.NEW.KPHI.MA.W.0045.180605T2127Z-180605T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mount Holly NJ
527 PM EDT TUE JUN 5 2018
The National Weather Service in Mount Holly NJ has issued a
* Special Marine Warning for...
Lower Delaware Bay...
Coastal and outer waters from Manasquan Inlet to Cape May NJ...
* Until 700 PM EDT.
* At 527 PM EDT, showers were located along a line extending from 20
nm northwest of Great Egg Inlet to 9 nm west of Buoy Ge to near
Wildwood, moving east at 35 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Atlantic City, Buoy 2fb, Little Egg Reef, Atlantic City Reef, Ship
Bottom, Buoy 3fb, Great Egg Inlet, Deepwater Reef, Garden State
South Reef, Great Egg Reef, Ocean City Reef, Wildwood, Beach Haven,
The Lump, North Beach Haven, 28-
Mile Wreck, Garden State North Reef, Little Egg Inlet, Buoy Ge and
Cape May Reef.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek safe shelter immediately. Mariners can expect gusty winds and
increasing waves.
&&
LAT...LON 3900 7372 3871 7410 3895 7505 3918 7489
3912 7483 3898 7494 3898 7491 3927 7465
3922 7473 3930 7481 3932 7472 3945 7475
3946 7474 3933 7464 3947 7443 3959 7455
3956 7437 3966 7426 3955 7334
TIME...MOT...LOC 2127Z 285DEG 35KT 3958 7480 3931 7482 3905 7491
HAIL...0.00IN
WIND...>34KTS
$$
JRK3 follow-up statements
584
FZUS71 KPHI 052147
MWSPHI
Marine Weather Statement
National Weather Service Mount Holly NJ
547 PM EDT TUE JUN 5 2018
ANZ431-052156-
/O.CAN.KPHI.MA.W.0045.000000T0000Z-180605T2300Z/
547 PM EDT TUE JUN 5 2018
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Delaware Bay waters south of East Point NJ to Slaughter Beach DE...
Lower Delaware Bay...
The showers have moved out of the warned area and no longer pose a
significant threat to boaters.
LAT...LON 3900 7372 3872 7409 3891 7488 3919 7473
3927 7465 3927 7468 3934 7466 3937 7454
3947 7442 3958 7454 3956 7437 3964 7428
3964 7406 3955 7335
TIME...MOT...LOC 2146Z 283DEG 35KT 3956 7453 3927 7458 3894 7470
$$
ANZ451>453-471>473-052300-
/O.CON.KPHI.MA.W.0045.000000T0000Z-180605T2300Z/
547 PM EDT TUE JUN 5 2018
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 700 PM EDT...
For the following areas...
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm...
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20
nm...
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20
nm...
Waters from Great Egg Inlet NJ to Cape May NJ out 20 to 40 nm...
Waters from Little Egg Inlet NJ to Great Egg Inlet NJ out 20 to 40 nm
from 20 to 40 NM...
Waters from Manasquan Inlet NJ to Little Egg Inlet NJ out 20 to 40
nm...
At 546 PM EDT, gusty thunderstorms were located along a line
extending from 10 nm west of Little Egg Inlet to near Buoy Ge to
Buoy 3fb, moving east at 35 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
The strong thunderstorms will be near...
Ocean City Reef around 550 PM EDT.
Buoy 2fb, Atlantic City and Brigantine around 600 PM EDT.
Great Egg Reef and Little Egg Inlet around 605 PM EDT.
Atlantic City Reef, Beach Haven, 28-Mile Wreck, North Beach Haven
and Ship Bottom around 610 PM EDT.
Little Egg Reef around 615 PM EDT.
Garden State South Reef around 620 PM EDT.
Deepwater Reef and Garden State North Reef around 625 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
&&
LAT...LON 3900 7372 3872 7409 3891 7488 3919 7473
3927 7465 3927 7468 3934 7466 3937 7454
3947 7442 3958 7454 3956 7437 3964 7428
3964 7406 3955 7335
TIME...MOT...LOC 2146Z 283DEG 35KT 3956 7453 3927 7458 3894 7470
HAIL...0.00IN
WIND...>34KTS
$$
JRK624
FZUS71 KPHI 052229
MWSPHI
Marine Weather Statement
National Weather Service Mount Holly NJ
629 PM EDT TUE JUN 5 2018
ANZ451>453-471>473-052300-
/O.CON.KPHI.MA.W.0045.000000T0000Z-180605T2300Z/
629 PM EDT TUE JUN 5 2018
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 700 PM EDT...
For the following areas...
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm...
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20
nm...
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20
nm...
Waters from Great Egg Inlet NJ to Cape May NJ out 20 to 40 nm...
Waters from Little Egg Inlet NJ to Great Egg Inlet NJ out 20 to 40 nm
from 20 to 40 NM...
Waters from Manasquan Inlet NJ to Little Egg Inlet NJ out 20 to 40
nm...
At 627 PM EDT, strong thunderstorms were located along a line
extending from 6 nm southeast of Garden State South Reef to 9 nm
southeast of Atlantic City Reef to 8 nm south of Deepwater Reef,
moving east at 35 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Buoy. At 607 PM, a strong wind gust to 43 knots was
reported at a Rutgers Weatherflow buoy.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
The strong thunderstorms will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
&&
LAT...LON 3955 7336 3952 7337 3900 7372 3872 7409
3879 7436 3925 7425 3964 7407 3964 7406
TIME...MOT...LOC 2227Z 279DEG 35KT 3951 7400 3921 7408 3884 7422
HAIL...0.00IN
WIND...>34KTS
$$
JRK608
FZUS71 KPHI 052257
MWSPHI
Marine Weather Statement
National Weather Service Mount Holly NJ
657 PM EDT TUE JUN 5 2018
ANZ451>453-471>473-052306-
/O.EXP.KPHI.MA.W.0045.000000T0000Z-180605T2300Z/
657 PM EDT TUE JUN 5 2018
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 700 PM EDT...
The affected areas were...
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm...
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20
nm...
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20
nm...
Waters from Great Egg Inlet NJ to Cape May NJ out 20 to 40 nm...
Waters from Little Egg Inlet NJ to Great Egg Inlet NJ out 20 to 40 nm
from 20 to 40 NM...
Waters from Manasquan Inlet NJ to Little Egg Inlet NJ out 20 to 40
nm...
The thunderstorms have weakened and no longer pose a significant
threat to boaters.
LAT...LON 3955 7336 3952 7337 3900 7372 3872 7409
3879 7436 3925 7425 3964 7407 3964 7406
TIME...MOT...LOC 2256Z 285DEG 35KT 3944 7366 3914 7375 3877 7389
$$
JRKWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jun 5, 3:44 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 5, 3:44 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 344 PM EDT Tue Jun 5 2018 .SYNOPSIS... A weak cold front moving through the area will bring with it a slight chance of showers this evening. As the front sags south, it will usher in tranquil weather through the middle of the week. A warmer and more humid airmass, along with heavier showers and thunderstorms, will affect the area Saturday through Sunday. As the front pushes south late Sunday, high pressure will build into the region, bringing more pleasant weather for the beginning of next week. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... A cold front will drop south through the region tonight with a mid level shortwave moving through the area this afternoon/evening. As far as thunderstorms are concerned, there is some instability available but not a whole lot. With the dry air in place, we are more likely to see some winds aloft mixing down allowing for gusts around 40 mph to occur. There isn't a ton of moisture available as this front moves through and surface dew points have remained fairly low through the day today. Some showers and isolated thunderstorms will develop this evening and then quickly dissipate as we head towards sunset and lose essential daytime heating. Showers will taper off from north to south, ending before midnight across our southern zones. Behind the cold front, skies will start to clear and winds will become pretty light. Temperatures will be able to cool down into the 50s overnight, with some upper 40s across the higher terrain of northwest New Jersey and the southern Poconos. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... Clear skies early should allow for some sunshine across the region. A weak mid level shortwave will cross the area and we should see some clouds fill in and some light showers may develop. Have kept isolated showers in the forecast but not expecting much, if any, in the way of measurable rainfall for Wednesday. With the northwest to west flow across the region, expected temperatures to be cooler than they were today. Highs will reach in to the lower 70s across much of the area. Higher elevations of New Jersey and the southern Poconos, along with places right along the immediate coast of New Jersey and Delaware, will remain in the 60s. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... The long term period begins with high-amplitude ridging building across the western CONUS which then shifts into the central part of the CONUS and central Canada by the latter half of the weekend and into early next week. Guidance is in relatively good agreement with regard to the synoptic pattern through the long term period. This strong ridging signal is accompanied by long wave troughing over the east and west coasts of the U.S. The strengthening ridge will initially produce rising heights across the eastern U.S. Most medium range guidance depicts a shortwave trough moving through the Midwest, leading to surface cyclogenesis around mid-day Saturday. This will allow for weak southerly low-level flow to develop across the mid- Atlantic region. This flow, albeit weak, is expected to advect warmer air and higher dewpoints to the region starting late Thursday into Friday. Temperatures should warm to near normal values, with dewpoints ranging from the mid 60s to around 70 degrees. The aforementioned longwave trough begins to amplify and dig southward by the end of the weekend as shortwave perturbations begin propagating through the flow. This combined with the approaching surface low and frontal system will lead to an increased chance of showers and thunderstorms late Friday through Sunday when the front is expected to move south across the area. Severe weather may be possible along and ahead of this system Saturday with instability and low/mid-level wind shear increasing within the warm air advection regime. Given the saturated ground, slow moving nature of the front, high precipitable water values, and abundant boundary layer moisture, flooding or flash flooding may very well be a concern for this system late Saturday and into Sunday. This situation will need to be monitored closely. The front is expected to stall to our south,ushering tranquil weather and cooler, drier air in its wake with temperatures remaining about 5-10 degrees below normal through the beginning of next week as high pressure settles into the region. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. This afternoon through tonight...Mainly VFR conditions expected to continue. A line of showers and scattered thunderstorms is expected to drop from northwest to southeast through our region during this afternoon and early evening. Conditions may remain VFR as the showers/storms move through but a brief period of MVFR/IFR is possible. Wind gusts of 35 to 45 knots may occur within showers or thunderstorms. We have included VCTS in the 18Z TAF to indicate best timing for thunder and have MVFR conditions in a TEMPO group for now. As storms develop, the TAF may be updated to indicate better timing and expected conditions. Otherwise, a west wind around 10 to 15 knots with gusts into the 20 to 25 knot range is expected through the rest of the afternoon. Winds will lighten overnight to less than 8 knots and turn more to the northwest and north behind the cold front. Wednesday... Mainly VFR conditions expected. Isolated showers possible but confidence too low to include in the TAF. Northerly winds 5 to 15 kts, though a sea breeze may try to move inland during the afternoon, possibly affecting ILG/ACY/MIV. Outlook... Wednesday night through Thursday night: VFR with winds becoming south 5 to 10 kts. High confidence. Friday: Mainly VFR with a slight chance of storms late in the day. Southwest winds 5 to 15 kts. Moderate confidence. Friday night through the weekend: Increased chances for storms through this period with potential for periods of sub-VFR conditions. A front will be near or in the area during this time, making the wind/ceiling forecast quite challenging. To the south of the front, winds will be southerly 5 to 15 kts with higher gusts. To the north of the front, more northerly winds and potential for prolonged sub-VFR conditions. Front looks to move through the area Sunday, which is when the northerly winds and low CIGs are most likely. Low confidence. && .MARINE... Sub-advisory conditions are expected to continue through Wednesday. West to southwest winds on the waters around 10 to 15 knots with a few gusts around 20 knots. Near shore gusts may near 25 knots through this afternoon. Winds on Wednesday will favor the north to northeast around 10 to 15 knots. Higher wind gusts possible in any showers and isolated thunderstorms that develop this evening. Seas on the ocean are around 2 to 3 feet and 2 feet or less on the Delaware Bay. Outlook... Wednesday night through the weekend: General sub-advisory winds/seas expected. However, low pressure developing this weekend may lead to increased winds/seas Saturday night/Sunday. Chances of storms at times Friday night through the weekend. RIP CURRENTS... There is a low risk for the development of dangerous rip currents this evening and again on Wednesday. The wind should be from the southwest. We are expecting a medium period (6 to 8 second) easterly swell. The rip current risk is expected to be low for the rest of the work week, but may increase over the weekend. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Staarmann Near Term...Meola Short Term...Meola Long Term...Miketta/Staarmann Aviation...Meola/Miketta Marine...Meola/Miketta
Hazardous weather outlook, Jun 5, 3:47 PM EDT, 1 hour 40 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 347 PM EDT Tue Jun 5 2018 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-070-071-101>106-062000- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon- Somerset-Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem- Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland- Atlantic-Cape May-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean-Southeastern Burlington-Carbon-Monroe-Berks-Lehigh- Northampton-Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 347 PM EDT Tue Jun 5 2018 This Hazardous Weather Outlook is for portions of central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania, and southeast Pennsylvania. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. Spotter activation will not be needed. ANZ430-431-450>455-062000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 347 PM EDT Tue Jun 5 2018 This Hazardous Weather Outlook is for portions of Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:47 PM EDT | Special Weather Statement | PHI | Middlesex, Somerset | 43 min |
| Jun 5, 6:53 PM EDT | Special Marine Warning | PHI | 78 min | |
| Jun 5, 7:13 PM EDT | Special Weather Statement | PHI | Burlington | 47 min |
| Jun 5, 7:27 PM EDT | Special Marine Warning | PHI | 2 hr | |
| Jun 5, 7:28 PM EDT | Special Weather Statement | PHI | Burlington, Middlesex, Monmouth, Ocean | 47 min |
| Jun 5, 7:36 PM EDT | Special Marine Warning | PHI | 114 min | |
| Jun 5, 7:41 PM EDT | Special Weather Statement | PHI | Cape May | 34 min |
| Jun 5, 5:36 PM EDT | Special Weather Statement | PHI | Montgomery | 24 min |
| Jun 5, 6:02 PM EDT | Special Weather Statement | PHI | Berks, Chester | 43 min |
| Jun 5, 6:44 PM EDT | Special Weather Statement | PHI | Montgomery | 31 min |
| Jun 5, 6:24 PM EDT | Special Weather Statement | PHI | Kent | 51 min |
| Jun 5, 6:50 PM EDT | Severe Thunderstorm Warning | PHI | Kent | 40 min |
Nearby
Special Marine Warnings in New Jersey, 2018Every special marine warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.